Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 16, 2016, 5:13 PM EDT for Richmond County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 16, 2016, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
County Richmond County, GA
The radar
The Columbia radar (KCAE), 111 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS82 KCAE 162113 SPSCAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 513 PM EDT SAT JUL 16 2016 GAZ065-077-SCZ030-162145- BURKE-RICHMOND-AIKEN- 513 PM EDT SAT JUL 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BURKE... SOUTHEASTERN RICHMOND AND SOUTHWESTERN AIKEN COUNTIES... AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEPHZIBAH...OR 7 MILES SOUTH OF AUGUSTA...MOVING EAST AT 25 MPH. WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEPHZIBAH. LAT...LON 3325 8217 3341 8213 3347 8195 3325 8183 TIME...MOT...LOC 2113Z 258DEG 20KT 3334 8201 $$ AWP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 16, 4:30 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 16, 4:30 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Columbia SC 430 PM EDT SAT JUL 16 2016 .SYNOPSIS... A pressure ridge will extend westward from the Atlantic into the northern Gulf of Mexico. North of the ridge a pressure trough will be in the forecast area. An upper trough over the area will weaken on Sunday. Scattered mainly afternoon and evening thunderstorms are expected for the next few days. Temperatures will be at or above normal through the period. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... The NAM and GFS maintain the surface trough mainly across the Upstate into the Piedmont then slowly drifting it into the wrn Midlands tonight. A mid-level trough will also be in the area. The models depict a mid-level shortwave trough moving into the area this afternoon and lingering through tonight. Lift with this feature appears greater in the north section of the forecast area. The NAM and GFS MOS pops are close with higher chances in the north. The ARW has scattered coverage while the HRRR shows more coverage with the afternoon and evening favored. The HRRR takes the current activity across central Ga and moves it into the Midlands while weakening. Then it redevelops along the coast as it interacts with the sea-breeze/convection already occurring. Instability should be limited because of the widespread convection last evening but the NAM still indicates moderate instability with surface-based LI's around -6 today. A few of the thunderstorms may contain damaging wind. Precipitable water around 2 inches also indicates a potential for locally heavy rain. Maximum temperatures will likely be lower compared to previous days because of deeper moisture in the area but we still followed the higher guidance because of the recent bias. Used the guidance consensus for the minimum temperature. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... The NAM and GFS show surface ridging from the Atlantic more dominate Sunday although weak surface trough should be near the area. Upper level forcing should be weaker with short wave troughs mainly north of the area as upper level trough lifts north. Moisture remains high across the east midlands and CSRA with precipitable water around 2 inches. Some drying possible in the west. The pattern indicates less thunderstorm coverage but with temperatures in the low to mid 90s...moderate instability expected. The guidance supports highest pops in the southeast. Will continue chance pops mainly afternoon. The surface trough remains across the area Monday and the air mass moderately unstable. Strongest lift remains north of the region although models suggest weakness in upper level ridge and a short wave may track southeast through the area in the afternoon. Chance afternoon and evening thunderstorms with temperatures in the mid 90s. Warm overnight temperatures. && .LONG TERM /TUESDAY THROUGH SATURDAY/... The GFS and ECMWF displayed surface ridging extending from the Atlantic into the Gulf of Mexico during much of the medium-range period. The models showed some troughing in the forecast area. The models indicated upper ridging early but troughing along the east coast by the middle of the week as ridge shifts west. Some hint of a backdoor cold frontal passage mid week suggesting increased chance thunderstorms during that period although GFS ensemble suggests near climatology or lower pops. Temperatures should be near or above normal during the period. Scattered afternoon and evening through much of the period with highest chance mid week. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... Main near term concern through late day into early evening is scattered thunderstorm activity. Will monitor radar trends for appropriate inclusion of such in the TAFs. Will expect convective coverage to decrease later this evening/early tonight. Because of high dewpoint temperatures and expected rainfall, have included some fog for Sunday morning at OGB/CUB/AGS. EXTENDED AVIATION OUTLOOK...Increasing potential for restrictions in convection into early next week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 16, 3:06 AM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 306 AM EDT SAT JUL 16 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-170715- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 306 AM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. A FEW OF THE THUNDERSTORMS COULD ALSO CONTAIN HEAVY RAIN WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 3:07 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 307 PM EDT SAT JUL 16 2016 GAZ065-SCZ030-161945- RICHMOND-AIKEN- 307 PM EDT SAT JUL 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN RICHMOND AND SOUTHWESTERN AIKEN COUNTIES... AT 306 PM EDT...A STRONG THUNDERSTORM WAS NEAR AUGUSTA...MOVING NORTHEAST AT 5 MPH. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... NORTH AUGUSTA...CLEARWATER...AUGUSTA...BELVEDERE...HEPHZIBAH... JACKSON...GLOVERVILLE AND BURNETTOWN. LAT...LON 3327 8206 3346 8209 3358 8179 3333 8171 TIME...MOT...LOC 1906Z 253DEG 6KT 3341 8192 AWP
Special weather statement, Jul 16, 3:47 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 347 PM EDT SAT JUL 16 2016 GAZ064-065-SCZ025-030-162045- RICHMOND-COLUMBIA-EDGEFIELD-AIKEN- 347 PM EDT SAT JUL 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COLUMBIA... NORTHEASTERN RICHMOND...SOUTHERN EDGEFIELD AND NORTHWESTERN AIKEN COUNTIES... AT 347 PM EDT...A STRONG THUNDERSTORM WAS OVER BELVEDERE...MOVING EAST AT 25 MPH. WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AIKEN...NORTH AUGUSTA...CLEARWATER...BELVEDERE...MARTINEZ... AUGUSTA...NEW ELLENTON...GLOVERVILLE...BURNETTOWN... WINDSOR AND MURPHYS ESTATES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3337 8215 3365 8206 3376 8161 3345 8148 TIME...MOT...LOC 1947Z 252DEG 22KT 3353 8194 AWP
Special weather statement, Jul 16, 4:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
434 PM EDT SAT JUL 16 2016
SCZ027-030-162115-
LEXINGTON-AIKEN-
434 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEXINGTON AND
NORTH CENTRAL AIKEN COUNTIES...
AT 434 PM EDT...A STRONG THUNDERSTORM WAS NEAR BATESBURG...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WEST COLUMBIA...IRMO...RED BANK...BATESBURG...
OAK GROVE...BATESBURG-LEESVILLE...LEESVILLE...GILBERT...SUMMIT...
MONETTA AND SEVEN OAKS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3388 8157 3398 8152 3407 8140 3407 8139
3409 8139 3411 8136 3407 8117 3400 8109
3372 8152 3383 8163
TIME...MOT...LOC 2034Z 228DEG 24KT 3385 8153
FWASpecial weather statement, Jul 16, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 513 PM EDT SAT JUL 16 2016 GAZ065-077-SCZ030-162145- BURKE-RICHMOND-AIKEN- 513 PM EDT SAT JUL 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BURKE... SOUTHEASTERN RICHMOND AND SOUTHWESTERN AIKEN COUNTIES... AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEPHZIBAH...OR 7 MILES SOUTH OF AUGUSTA...MOVING EAST AT 25 MPH. WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEPHZIBAH. LAT...LON 3325 8217 3341 8213 3347 8195 3325 8183 TIME...MOT...LOC 2113Z 258DEG 20KT 3334 8201 AWP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:15 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 30 min |
| Jul 15, 8:41 PM EDT | Special Weather Statement | CAE | Barnwell | 64 min |
| Jul 15, 8:43 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 32 min |
| Jul 15, 8:52 PM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 113 min |
| Jul 15, 9:09 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 51 min |
| Jul 15, 9:48 PM EDT | Special Weather Statement | CAE | Bamberg, Calhoun, Orangeburg | 42 min |
| Jul 15, 10:24 PM EDT | Special Weather Statement | CAE | Calhoun, Orangeburg | 66 min |
| Jul 15, 11:01 PM EDT | Special Weather Statement | CAE | Lee, Sumter | 59 min |
| Jul 16, 3:47 PM EDT | Special Weather Statement | CAE | Aiken | 58 min |
| Jul 16, 4:34 PM EDT | Special Weather Statement | CAE | Lexington | 41 min |
| Jul 16, 4:53 PM EDT | Areal Flood Advisory | CAE | Aiken | 112 min |
| Jul 16, 5:14 PM EDT | Special Weather Statement | CAE | Fairfield, Lexington, Richland | 46 min |
| Jul 16, 5:44 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 46 min |
| Jul 16, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 44 min |
| Jul 16, 6:46 PM EDT | Special Weather Statement | CAE | Chesterfield, Lancaster | 29 min |
| Jul 16, 7:04 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster, Lee | 41 min |
| Jul 16, 3:07 PM EDT | Special Weather Statement | CAE | Richmond | 38 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.